Anti-depressants and Sex

Read this tip to make your life smarter, better, faster and wiser. LifeTips is the place to go when you need to know about Sex in Marriage and other Marriage topics.

Can anti-depressants impact my sex drive?

Anti-depressants and Sex

If you have recently been put on an anti-depressant and your sex drive has become non-existant it is good to understand that some anti-depressants can lower your sex drive. This is something that Dr.'s should tell you before giving you the anti-depressant, but if they didn't it is something that is good to discuss with them. There are new anti-depressants that have been developed for the purpose of not lowering a persons sex drive. If you have further questions on sex and anti-depressants talk with your physician.

What can occur is that the increase in serotonin can lower a persons sexual drive. Researchers have found that when serotonin is low some people are more likely to act out sexually (sometimes in unhealthy ways). However, low serotonin levels has also been related to depression and anger. Consequently, anti-depressants can increase a persons serotonin level--reducing depression, but a side effect is that the sexual desire also goes down. Consult with a physician if you think this is a problem in your marriage.

   

Comments

Nobody has commented on this tip yet. Be the first.



Name:


URL: (optional)


Comment:


Not finding the advice and tips you need on this Marriage Tip Site? Request a Tip Now!


Guru Spotlight
Lynne Christen